Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
195 Doctors are Online

Was on glyciphafe and Telma. Sugar level increases after changing to Pioz and Voglibose. Need suggestion

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2007
Answered : 1649 Questions

I was taking Glyciphafe SR 500(1/2 morning & 1/2 in the evening), Telma 20(daily 1), Rosuvas 5(daily 1) in consultation with my first doctor. The hospital where i was consulting closed and i was forced to change the doctor. Now the new doctor changed the prescription entirely.
When i consulted the new doc with report ( FBS=111, PPBS=100, tryglyc=263, chol=153, hdl=32,ldl=73) he told that your FBS is high and changed the medicine to Pioz 7.5(1 at night), Voglibose 0.2 (night), fibator (night), and telma 40(morning). After starting this medicine i checked my sugar level and i was shocked.
FBS=123, PPBS=177.
So from the readings it looks that the sugar level is increasing after taking new prescription. Please suggest.

Posted Thu, 31 Oct 2013 in Diabetes
Answered by Dr. Lohit K 55 minutes later
Brief Answer:
Follow old doctor advice. Check HbA1c level once

Detailed Answer:
Hi XXXXXXX thanks for using XXXXXXX
I went through your query and understand the concern.

You should continue with the drugs prescribed by your older doctor.
Glyciphage SR 500(1/2 morning & 1/2 in the evening), Telma 20, Rosuvas 5.

The FBS and PPBS of 111 & 100 respectively is acceptable. Since you are well controlled with the sugar level I advice you to continue the same. Get done HbA1c level once to check for sugar control for past 3 months. This will help us to decide whether to increase the dose or change the drugs or to add other drug to the regimen.

After 5 days of the treatment (old regimen) get done FBS & PPBS once and if any raise in sugar level then consider increasing the evening dose of Glyciphage SR 500mg from 1/2 tab to 1 full tablet. This will help you in maintaining your sugar level.

I personally don't feel you to start with Pioz or voglibose. These are the additive drugs for the glyciphage if uncontrolled. The voglibose is to prevent the PPBS but you have normal PPBS. So continue old doctor's advice.

Have plenty of vegetables, follow diet and do regular exercises (30 min / day for at least 5 days a week). Have good foot care.

I hope this information has been both informative and helpful for you. Feel free to ask if any related query and I will be glad to answer them. If you like my answers kindly rate it, and write a review as well.
Wish you a very happy life and good health.

Above answer was peer-reviewed by
Follow-up: Was on glyciphafe and Telma. Sugar level increases after changing to Pioz and Voglibose. Need suggestion 40 hours later

Its been 5 days i am taking these new medicine. So is it possible that the new medicine take some time? I approached this new doctor on his vast experience. So how can i doubt his credentials?
I have taken for around 3 years the previous medicine and these results are after 3-5 days of taking new medicine.

Kindly clarify.

Answered by Dr. Lohit K 9 hours later
Brief Answer:
All time glucose management required.2nd opinion

Detailed Answer:

These medications act in the body for limited period and then get excreted. Since it is not controlling your blood sugar now then how can they control after many months or years. The main management in diabetes is to maintain the sugar level all the time.

I would have continued with the previous medications to my patients as it was controlling the blood sugar optimally and according to guidelines metformin (Glyciphage) should be the first drug of choice in management of type 2 diabetes.

You can ask another opinion from any doctor if you don't convince or can read about management of type 2 diabetes, the drug of choice and the steps in management for your satisfaction.

Hope this clarified your doubt. Wish you good health.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Lab Tests

The user accepted the expert's answer

Ask a Diabetologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor